Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 15, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Feb 11, 2010, 6:53 AM EST. It took effect at Feb 11, 2010, 1:00 PM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2010, 6:53 AM EST (11:53 UTC)
- In effect from
- Feb 11, 2010, 1:00 PM EST
- Expired
- Feb 11, 2010, 12:57 PM EST
- In force
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
338 WWUS84 KMOB 111153 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 553 AM CST THU FEB 11 2010 ...A RED FLAG WARNING HAS BEEN ISSUED AND IS IN EFFECT FROM NOON TODAY TO 4 PM CST THIS AFTERNOON FOR A SUSTAINED PERIOD OF CRITICALLY LOW DAYTIME HUMIDITY OVER THE WESTERN FLORIDA PANHANDLE... .ALTHOUGH HIGH PRESSURE WILL BE MOVING EASTWARD AND WEAKENING TODAY...THE AIRMASS LOOKS REMAIN DRY ENOUGH FOR SEVERAL HOURS TO INCREASE THE RISK OF FIRE. FLZ001>006-112200- /O.NEW.KMOB.FW.W.0015.100211T1800Z-100211T2200Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 553 AM CST THU FEB 11 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM CST THIS AFTERNOON. LOWEST AFTERNOON HUMIDITIES LOOK TO FALL TO NEAR 30 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND DRY GRASSES WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
278 WWUS84 KMOB 111757 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1157 AM CST THU FEB 11 2010 ...THE RED FLAG FOR THE WESTERN FLORIDA PANHANDLE FOR TODAY IS CANCELLED... .INCREASING CLOUD COVER HAS KEPT DAYTIME TEMPERATURE FROM WARMING. RELATIVE HUMIDITY LEVELS ARE NOT EXPECTED TO DROP MUCH BELOW 40 PERCENT THIS AFTERNOON. FLZ001>006-111900- /O.CAN.KMOB.FW.W.0015.100211T1800Z-100211T2200Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 1157 AM CST THU FEB 11 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE RED FLAG WARNING. INCREASING CLOUD COVER HAS KEPT DAYTIME TEMPERATURE FROM WARMING. RELATIVE HUMIDITY LEVELS ARE NOT EXPECTED TO DROP MUCH BELOW 40 PERCENT THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Feb 11, 6:49 AM EST, 4 minutes earlier.
Area forecast discussion, Feb 11, 6:49 AM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
549 AM CST THU FEB 11 2010
...WINTER STORM FORECAST TO BEGIN IMPACTING THE GULF COAST REGION
TONIGHT CONTINUING THROUGH THE DAY FRIDAY...
...SIGNIFICANT SNOWFALL ACCUMULATIONS POSSIBLE...
.SHORT TERM [TODAY AND TONIGHT]...SURFACE HIGH PRESSURE ACROSS THE
FORECAST AREA WILL WEAKEN AS AN AREA OF LOW PRESSURE DEVELOPS ACROSS
NORTHERN MEXICO TODAY AND TRACKS EAST ACROSS THE WESTERN GULF OF
MEXICO TONIGHT. HIGH AND MID LEVEL CLOUDS WILL CONTINUE TO EXPAND
EASTWARD ACROSS THE FORECAST AREA. THE LIMITED SUNSHINE WILL ONLY
ALLOW HIGH TEMPERATURES TO REACH THE UPPER 40S TODAY. LIGHT RAIN
WILL BEGIN TO SPREAD INTO SOUTHEAST MISSISSIPPI AND SOUTHWEST
ALABAMA LATE THIS AFTERNOON AND EVENING. AS THE PRECIPITATION MOVES
IN...A MIXTURE OF RAIN AND SNOW IS LIKELY...GENERALLY WEST OF
INTERSTATE 65 BY MID EVENING. THE PRECIPITATION NORTH OF A WIGGINS-
ATMORE-ANDALUSIA LINE SHOULD BECOME ALL SNOW AFTER MIDNIGHT AS COLDER
AIR CONTINUES TO FILTER INTO THE AREA. TEMPERATURES HOVERING AROUND
FREEZING ARE EXPECTED TONIGHT. /22
.LONG TERM [FRIDAY THROUGH WEDNESDAY]...COMPLEX LOW PRESSURE/WINTER STORM SYSTEM
IS FORECAST TO TRACK EASTWARD...OVER THE NORTHERN GULF FRIDAY. NORTH
OF THE LOW...THE DEEP LAYER THERMAL PROFILE IS COLD AND MOIST ENOUGH
IN ALL OF THE AVAILABLE WEATHER MODEL GUIDANCE TO BRING ACCUMULATING
SNOWS...NOW...TO MUCH OF THE AREA. WITH MORE AGREEMENT...CONFIDENCE
IS EDGING HIGHER IN THIS. FORECASTERS ARE LEANING CLOSE TO THE ECMWF
MODEL FOR THE TRACK OF THE SURFACE AND LOW LEVEL CYCLONIC
CIRCULATION. THE SURFACE CENTER IS A LITTLE SOUTH THAN WHAT WE WERE
LOOKING AT 24 HOURS AGO...WHICH SUPPORTS A COLDER AIRMASS FRIDAY ALONG
WITH 90 TO 100 PERCENT DEEP LAYER MEAN RELATIVE HUMIDITY ADVANCING
ACROSS THE DEEP SOUTH. FORECASTERS HAVE SOME CONCERNS WITH REGARD TO
THE TRACK OF THE 850 MB LOW WHICH WILL BE MOVING EAST
NORTHEAST...OUT OF COASTAL MISSISSIPPI IN THE MORNING TO MOB AROUND
NOON BEFORE LIFTING INTO AND ACROSS SOUTHERN GA FRIDAY EVENING. THE
DEEP LAYER THERMAL PROFILE BECOMES SATURATED...NEAR ISOTHERMAL AND AT
OR JUST BELOW FREEZING EXCEPT RIGHT AT THE SURFACE ON FRIDAY.
NORTHWEST OF THE 850 MB LOW...WE COULD VERY WELL SEE INCREASED
CONVERGENCE AND FORCING...CAUSING BANDS OF SNOW AND BURSTS RESULTING
IN SIGNIFICANT STORM TOTAL ACCUMULATIONS FROM 5 TO POSSIBLY 7 INCHES
FROM WIGGINS MISSISSIPPI TO LUVERNE ALABAMA BEFORE THE STORM LIFTS
AWAY FRIDAY EVENING. THE LATEST GUIDANCE OF THE LOW TRACK NOW BRINGS
THE SNOWFALL MORE TO THE SOUTHEAST WITH ACCUMULATIONS MAKING IT
NECESSARY TO EXTEND THE WINTER STORM WATCH INTO MOBILE AND BALDWIN
COUNTY AND ACROSS THE INTERIOR ZONES OF THE WESTERN FLORIDA
PANHANDLE. 2 TO 4 INCHES OF SNOWS ARE POSSIBLE IN THESE AREAS.
THE FALL OF AND ACCUMULATING SNOW FAVORS A COLDER DAYTIME MAXIMUM ON
FRIDAY THAN WHAT IS ADVERTISED IN THE MOS. THUS...WE HAVE UNDERCUT
THESE BY SEVERAL DEGREES.
WINTER WEATHER ADVISORIES AND/OR WARNINGS WILL LIKELY BE REQUIRED FOR A
PORTION...IF NOT ALL OF THE AREA LATER TODAY. DRIVING CONDITIONS
WILL BECOME HAZARDOUS WITH PATCHES OF BLACK ICE SETTING UP ON BRIDGES
AND OVERPASSES THROUGH FRIDAY NIGHT. STAY TUNED TO THE LATEST
FORECASTS AND UPDATES CONCERNING THIS POTENTIALLY DANGEROUS...DEEP
SOUTH WINTER STORM.
DUE TO THE UPCOMING STORM...WILL BE BRIEF IN THE DISCUSSION FOR THE
REMAINDER OF EXTENDED. A FAST MOVING CLIPPER TYPE FRONT LOOKS TO BE
MOVING THROUGH THE AREA LATE SUNDAY INTO MONDAY MORNING. MAY SEE
ANOTHER BOUT OF LIGHT SLEET AND SNOW WITH THIS FEATURE. DUE TO ITS
FAST SOUTHEAST MOVEMENT...NOT ANTICIPATING MUCH IN THE WAY OF
ACCUMULATION WITH THIS SYSTEM AT THIS TIME. DEEP UPPER TROF SETTING
UP OVER MID ATLANTIC AND SURFACE HIGH PRESSURE POSITIONED OVER THE
PLAINS WILL MAINTAIN A TAP OF CANADIAN AIR INTO THE DEEP SOUTH MONDAY
THROUGH WEDNESDAY OF NEXT WEEK. DAYTIME HIGHS AND NIGHTIME LOWS LOOK
TO REMAIN WELL BELOW SEASONAL NORMAL. /10
&&
.AVIATION...[11/12Z ISSUANCE]...VFR CONDITIONS WILL PREVAIL THROUGH
MOST OF THE FORECAST PERIOD WITH NORTHERLY WINDS REMAINING AROUND 5
TO 10 KNOTS. LOW CLOUDS WILL INCREASE ACROSS THE REGION AFTER
12/06Z...WITH MVFR CONDITIONS POSSIBLE ALONG WITH LIGHT RAIN AND
SNOW MIX. /22
&&
.MARINE...A LIGHT TO MODERATE NORTHERLY WIND FLOW WILL PERSIST
THROUGH THIS EVENING AND THEN INCREASE AFTER MIDNIGHT IN RESPONSE TO
AN AREA OF LOW PRESSURE APPROACHING FROM THE WEST. WIDESPREAD RAIN
WILL DEVELOP AHEAD OF THE LOW TONIGHT...CHANGING OVER TO A MIX OF
RAIN AND SNOW OR SLEET DURING THE DAY ON FRIDAY. THE STRONG NORTHERLY
WINDS WILL GRADUALLY SUBSIDE OVER THE WEEKEND AS WEAK HIGH PRESSURE
BUILDS FROM THE NORTHWEST. NORTHERLY WINDS AND SEAS WILL REBUILD
LATE SUNDAY NIGHT IN THE WAKE OF A STRONG COLD FRONT WHICH MOVES
SOUTHWARD ACROSS THE NORTH CENTRAL GULF. /22
&&
.FIRE WEATHER...LATEST HUMIDITY FIELDS ARE LOW ENOUGH AND OF LONG
ENOUGH DURATION TO ISSUE A RED FLAG WARNING FOR THE WESTERN FLORIDA
PANHANDLE THIS AFTERNOON. LATE TONIGHT INTO FRIDAY...WINTRY
WEATHER MAKES AN IMPACT. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 48 33 36 28 / 20 80 80 05
PENSACOLA 48 34 37 28 / 20 80 80 05
DESTIN 49 34 42 33 / 20 70 80 05
EVERGREEN 47 32 35 27 / 10 50 80 05
WAYNESBORO 45 31 32 27 / 20 70 80 05
CAMDEN 47 32 32 27 / 10 50 80 05
CRESTVIEW 49 31 36 27 / 20 60 80 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WINTER STORM WATCH FROM MIDNIGHT FRIDAY TO 6 PM FRIDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FL...RED FLAG WARNING FROM NOON THURSDAY TO 4 PM THURSDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
WINTER STORM WATCH FROM MIDNIGHT FRIDAY TO 6 PM FRIDAY FOR THE
FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.
MS...WINTER STORM WATCH FROM MIDNIGHT FRIDAY TO 6 PM FRIDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
GM...NONE.
&&Hazardous weather outlook, Feb 10, 4:26 PM EST, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE MOBILE AL 326 PM CST WED FEB 10 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-111200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 326 PM CST WED FEB 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN MISSISSIPPI...SOUTHWESTERN AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT THROUGH EARLY THURSDAY EVENING SOME AREA RIVERS REMAIN IN ACTION OR FLOOD STAGE THROUGH FRIDAY. PLEASE REFER TO THE LATEST RIVER FORECASTS FOR MORE SPECIFIC INFORMATION ON RIVERS IN YOUR AREA. OVER THE MARINE AREA...A STRONG OFFSHORE FLOW THIS MORNING WILL BECOME MODERATE THROUGH TONIGHT. SMALL CRAFT EXERCISE CAUTION HEADLINES ARE HOISTED FOR THE OFFSHORE WATERS BEYOND 20 NM TONIGHT. SEAS WILL CONTINUE TO GRADUALLY SUBSIDE. SEE THE LATEST MARINE WEATHER MESSAGES FOR MORE SPECIFIC INFORMATION ON WINDS AND SEAS. FREEZING TEMPERATURES WILL OCCUR AGAIN TONIGHT...WITH MINIMUM TEMPERATURES RANGING FROM THE MID 20S INLAND TO THE LOWER 30S ON THE BEACHES. THESE TEMPERATURES ARE DETRIMENTAL TO OUTDOOR TENDER VEGETATION. THE LOW TEMPERATURES COMBINED WITH THE FORECAST WINDS WILL MAKE IT FEEL EVEN COLDER...WITH WIND CHILLS DIPPING DOWN INTO THE MID TEENS THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY EVENING THROUGH WEDNESDAY ...A WINTER STORM WATCH IS IN EFFECT FOR INTERIOR SOUTHWESTERN AND SOUTH CENTRAL ALABAMA AS WELL AS INTERIOR SOUTHEASTERN MISSISSIPPI... DUE TO A SURFACE LOW PRESSURE SYSTEM PASSING EASTWARD ACROSS THE NORTHERN GULF OF MEXICO THURSDAY NIGHT AND FRIDAY...AND WITH COLD AIR POURING INTO OUR REGION FROM THE NORTH...RAIN WILL BEGIN TO CHANGE OVER TO WET SNOW AFTER MIDNIGHT THURSDAY OVER THE INTERIOR COUNTIES...ESPECIALLY NORTH OF THE HIGHWAY-84 CORRIDOR. WET SNOW WILL BE IN PROGRESS FROM MID MORNING FRIDAY OVER THE INTERIOR COUNTIES AND WILL CONTINUE DOING SO PROGRESSIVELY FURTHER SOUTHWARD TOWARD THE COAST DURING THE AFTERNOON AS THE LOW PASSES TO THE SOUTH. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE OVER THE INTERIOR SECTIONS OF SOUTHEASTERN MISSISSIPPI AND SOUTHWESTERN ALABAMA WITH LESSER AMOUNTS CLOSER TO THE COAST. ALTHOUGH COASTAL RESIDENTS OF ALABAMA AND THE NORTHWESTERN FLORIDA PANHANDLE WILL LIKELY SEE WET SNOW FALLING FROM THE SKY ON FRIDAY...ANY SNOWFALL ACCUMULATION WILL LIKELY BE AN INCH OR LESS AND MAINLY ON GRASSY SURFACES. PLEASE SEE THE WINTER STORM WATCH THAT HAS BEEN ISSUED BY THE NWS OFFICE IN MOBILE FOR ALL THE DETAILS (BHMWSWMOB). LOOKING BEYOND FRIDAY...AND IN AREAS WHERE SNOWFALL ACCUMULATED THURSDAY NIGHT AND FRIDAY...BLACK ICE WILL BE A PROBLEM ON BRIDGES AND OVERPASSES BECAUSE THE TEMPERATURES WILL NOT WARM VERY MUCH SATURDAY AND SUNDAY. THERE WILL BE LATE AFTERNOON THAWING AND MID-EVENING REFREEZING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR WINTER WEATHER MAY BE BE REQUIRED FROM THURSDAY EVENING THROUGH FRIDAY. /23 MEDLIN
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 2:21 PM EST | Winter Storm Warning | MOB | 26 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.